Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > General Health/Medical Issues
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 04-15-2010, 12:26 PM   #1
Senior LCF Member
 
Its time!'s Avatar
 
Join Date: Apr 2010
Location: Wisconsin
Posts: 204
Gallery: Its time!
Stats: 340/294.0/170
WOE: Atkins
Start Date: April 4, 2010
3 BP meds- can I lose?

I am on 3 meds to control my BP- lisinopril, felodipine and diuretic. Has anyone been able to lose weight on LCing with these drugs? I have been on strict induction for two weeks and I have only lost 3 lbs.
Its time! is offline   Reply With Quote

Sponsored Links
Old 04-15-2010, 05:09 PM   #2
.
 
ravenrose's Avatar
 
Join Date: Dec 2009
Location: California
Posts: 9,680
Gallery: ravenrose
Stats: lost 130 lb so far, and miles to go before I sleep
WOE: low carb controlled calorie
Start Date: June, 2009
I take all three and have lost 85 lb. I don't think they affect weight loss particularly, do they?
ravenrose is offline   Reply With Quote
Old 04-15-2010, 05:13 PM   #3
Senior LCF Member
 
Join Date: Mar 2010
Location: farwest canada
Posts: 388
Gallery: charlielou
Stats: 339/234/160 restart March 2010 293/260.5/160
WOE: atkins
Start Date: sept 2005 restart march 20, 2010
I take coversyl, indapamide, norvasc, and spironalactone and lost 104 lbs lowcarbing. Too bad I found 60 of them again.
charlielou is offline   Reply With Quote
Old 04-15-2010, 09:01 PM   #4
.
 
ravenrose's Avatar
 
Join Date: Dec 2009
Location: California
Posts: 9,680
Gallery: ravenrose
Stats: lost 130 lb so far, and miles to go before I sleep
WOE: low carb controlled calorie
Start Date: June, 2009
Quote:
Originally Posted by charlielou View Post
Too bad I found 60 of them again.
They weren't lost just misplaced. I empathize totally!
ravenrose is offline   Reply With Quote
Old 04-16-2010, 07:21 AM   #5
Way too much time on my hands!
 
yvonne326's Avatar
 
Join Date: Jun 2002
Location: New Jersey
Posts: 20,190
Gallery: yvonne326
Stats: 197/193/160
WOE: Low Carb & Exercise
Start Date: 5/28/14
Quote:
Originally Posted by Its time! View Post
I am on 3 meds to control my BP- lisinopril, felodipine and diuretic. Has anyone been able to lose weight on LCing with these drugs? I have been on strict induction for two weeks and I have only lost 3 lbs.
Absolutely! I am on BP and Diuretic and I swear it helps becuase I have less water bloat. Good luck!
yvonne326 is offline   Reply With Quote
Old 04-20-2010, 12:25 AM   #6
Senior LCF Member
 
Steve Parker's Avatar
 
Join Date: Oct 2009
Location: Scottsdale, Arizona USA
Posts: 280
Gallery: Steve Parker
Stats: 173/168/160
WOE: Low-Carb Mediterranean Diet
Start Date: September 1, 2009
Felodipine tends to cause salt and fluid retention in at least some people. So a user may not see as much initial weight loss as non-users. Your other two pills probably wouldn't have much effect on weight or weight loss.

People starting a strict carb restriction often see a drop in blood pressure naturally, so be careful your blood pressure doesn't go too low. Watch for dizziness, fatigue, and fainting. Monitor your blood pressure at least every few days until you see the trend.

When you get to where you can drop one of your drugs, felodipine might be a good choice. Work with your physician, of course.

Also, weight loss by any method tend so cause some drop in blood pressure.

-Steve
__________________
Disclaimer: All matters regarding your health require supervision by a personal physician or other appropriate health professional familiar with your current health status. Always consult your personal physician before making any dietary, nutritional supplement, or exercise changes.
Steve Parker is offline   Reply With Quote
Old 04-20-2010, 05:42 PM   #7
Senior LCF Member
 
Its time!'s Avatar
 
Join Date: Apr 2010
Location: Wisconsin
Posts: 204
Gallery: Its time!
Stats: 340/294.0/170
WOE: Atkins
Start Date: April 4, 2010
Thx. I will take it at home for a while to see what is happening. I would love to not have to take three pills the rest of my life! I am hoping that when I get some weight off that I can go off the pills and be "normal".
Its time! is offline   Reply With Quote
Old 05-04-2010, 04:01 PM   #8
Thyroid Patient Advocate
 
nonstickpam107's Avatar
 
Join Date: Nov 2002
Posts: 17,682
Gallery: nonstickpam107
Quote:
Originally Posted by Steve Parker, M.D. View Post
Felodipine tends to cause salt and fluid retention in at least some people. So a user may not see as much initial weight loss as non-users. Your other two pills probably wouldn't have much effect on weight or weight loss.

People starting a strict carb restriction often see a drop in blood pressure naturally, so be careful your blood pressure doesn't go too low. Watch for dizziness, fatigue, and fainting. Monitor your blood pressure at least every few days until you see the trend.

When you get to where you can drop one of your drugs, felodipine might be a good choice. Work with your physician, of course.

Also, weight loss by any method tend so cause some drop in blood pressure.

-Steve
So glad you commented on lowcarb being diuretic in nature. I went from four BP meds down to just my lisinopril/HCTZ now (half the amount) but the first couple of weeks of lowcarb...I'll never forget it. I actually passed out at work. And I've never done that....before or since!

My doc had me come in weekly, every Monday after that.

Pam
nonstickpam107 is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 06:08 PM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.